MAUDE Adverse Event Report: BOSTON SCIENTIFIC - MAPLE GROVE MAVERICK²¿; CATHETERS, TRANSLUMINAL CORONARY ANGIOPLASTY, PERCUTANEOUS

BOSTON SCIENTIFIC - MAPLE GROVE MAVERICK²¿; CATHETERS, TRANSLUMINAL CORONARY ANGIOPLASTY, PERCUTANEOUS
Model Number H7493892809200
Medical Device Problem Code Inflation Problem (1310)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 04/22/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).Device evaluated by mfr: returned product consisted of a maverick 2 balloon catheter.The balloon and tip were microscopically and visually examined.There was contrast in the inflation lumen.The balloon was loosely folded.Microscopic examination of the balloon revealed that there was a longitudinal tear from the proximal to distal ends of the balloon.Microscopic examination presented no irregularities in the balloon material or the markerband that could have contributed to the damage.Inspection of the remainder of the device, apart from the observed damage, revealed no other damage or irregularities.No other issues were identified during the product analysis.The manufacturing batch record review confirmed that the device met all material, assembly and performance specifications.The most probable root cause is operational context as device performance was limited due to anatomical/procedural factors.(b)(4).
 
Event or Problem Description
Reportable based on device analysis completed on 17-may-2017.It was reported that balloon inflation failure occurred.The 75% stenosed, 22mm in length, concentric, de novo target lesion was located in the mildly tortuous, severely calcified, and 3.00mm in diameter right coronary artery (rca).The lesion contained >45 and <90 degrees bend.After a non-bsc guide catheter was engaged and a non-bsc guide wire crossed the lesion, a 2.00mm x 9mm maverick²¿ balloon catheter was advanced for pre-dilation.The balloon was inflated twice; however, when the balloon was inflated at 8 atmospheres, it was noted that the balloon could not be inflated.The device was removed from the patient fully deflated and intact.The procedure was completed with another of the same device.No patient complications were reported and the patient's status was stable.However, returned device analysis revealed a longitudinal balloon tear.

Brand Name
MAVERICK²¿
Common Device Name
CATHETERS, TRANSLUMINAL CORONARY ANGIOPLASTY, PERCUTANEOUS
Manufacturer (Section D)
BOSTON SCIENTIFIC - MAPLE GROVE
one scimed place
maple grove MN 55311
MDR Report Key6603253
Report Number2134265-2017-05439
Device Sequence Number18995071
Product Code LOX
UDI-Device Identifier08714729369875
UDI-Public(01)08714729369875(17)20191031(10)19881069
Combination Product (Y/N)N
Initial Reporter CountryIN
PMA/510(K) Number
P860019
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,distri
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 05/17/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/31/2019
Device Model NumberH7493892809200
Device Catalogue Number38928-0920
Device Lot Number19881069
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/11/2017
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/17/2017
Initial Report FDA Received Date05/31/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age61 YR
Patient Weight58